Alert archive / Texas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 71, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 25, 1997, 12:52 PM CST for San Augustine County, Shelby County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 1997, 12:52 PM CST (18:52 UTC)
- Expired
- Mar 25, 1997, 1:45 PM CST
- In force
- 53 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties San Augustine County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 100 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 197 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
234 WUUS1 KSHV 251852 RRA SVRSHV TXC405-419-251945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1252 PM CST TUE MAR 25 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 145 PM CST FOR THE FOLLOWING AREAS... IN EAST TEXAS ...NORTHERN SAN AUGUSTINE COUNTY IN NORTHEAST TEXAS ...SHELBY COUNTY AT 1250 PM CST...DOPPLER RADAR IN SHREVEPORT DETECTED A LINE OF SEVERE THUNDERSTORMS STRETHCING FROM JUST WEST OF PAXTON SOUTH TO THE NORTHWEST CORNER OF SAN AUGUSTINE COUNTY. THE STRONGEST STORM WAS NEAR GRIGSBY. THE STORMS WERE MOVING EAST AT 35 MPH AND WILL LIKELY PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH. GO TO A STRONG BUILDING. DO NOT STAND BY WINDOWS. DONT USE TELEPHONES OR ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. PEOPLE OUTSIDE SHOULD MOVE TO A STRONG BUILDING AND STAY AWAY FROM WINDOWS. 3/18
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 9:13 AM CST, 3 hours 39 minutes earlier.
Area forecast discussion, Mar 25, 9:13 AM CST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 913 AM CST TUE MAR 25 1997 SHWRS AND TSTMS CONT MOVG TO THE E AND NE ACRS THE CWA. CDFNT IS MOVG SLOWLY TO THE E AS WELL. NEW ETA STILL WANTS TO BRING CDFNT THRU MOST OF THE CWA BY ERLY EVNG. THIS SEEMS A LITTLE FAST BUT DO FEEL FNT WILL MAKE IT THRU NW 1/3 BY NOON. STRONGEST STROMS ARE RIGHT ALG THE LEADING EDGE THIS MRNG AND DO NOT APPEAR CLOSE TO BEING SVR YET. THINK THAT AS UPR LVL SUPPORT BECOMES SHEARED OUT LATER TODAY THIS WILL TRANSITION TO MORE OF A HEAVY RAIN EVENT...ESPECIALLY ACRS LA AND E TX. SEE NO REASON TO MAKE SIG CHANGES TO GOING FCSTS EXCEPT TO BACK OFF PASSAGE OF CDFNT THRU BULK OF THE CWA UNTIL LATER THIS AFTN. 18
In the hours before
Special weather statement, Mar 25, 10:15 AM CST, 2 hours 37 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-251700- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1015 AM CST TUE MAR 25 1997 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN EAST TEXAS... NORTHERN LOUISIANA AND SOUTHERN ARKANSAS THIS AFTERNOON AND EARLY EVENING. A THUNDERSTORM OUTFLOW BOUNDARY AT LATE MORNING WAS LOCATED ALONG A LINE FROM NEAR MAGNOLIA ARKANSAS TO CARTHAGE TEXAS TO RUSK TEXAS. THIS OUTFLOW BOUNDARY WAS CAUSING A WEAK LINE OF THUNDERSTORMS AND WAS MOVING EAST AT 30 MPH. A COLD FRONT WAS LOCATED FROM NEAR FORT SMITH ARKANSAS TO PARIS TEXAS TO WACO TEXAS. THIS FRONT WILL MOVE SLOWLY EASTWARD THIS AFTERNOON AND EVENING HELPING TO REGENERATE THUNDERSTORM ACTIVITY ESPECIALLY OVER EAST TEXAS AND NORTHERN LOUISIANA. THE MAIN SEVERE WEATHER THREAT FROM THIS WEATHER SYSTEM WILL BE HIGH WINDS AND/OR LARGE HAIL. TORNADOES ARE NOT ANTICIPATED BUT IF THEY OCCUR...THEY SHOULD BE ISOLATED AND WEAK. HEAVY RAIN IS ANOTHER POSSIBILITY WITH THIS SLOW MOVING WEATHER SYSTEM. THE AREAS MOST LIKELY TO RECEIVE HEAVY RAINFALL ARE EAST TEXAS AND NORTHERN LOUISIANA THIS AFTERNOON AND EVENING. A FEW COUNTY OR PARISH STORM SPOTTERS MAY BE ACTIVATED OVER EAST TEXAS AND NORTHERN LOUISIANA THIS AFTERNOON OR EARLY EVENING. 3
Special weather statement, Mar 25, 10:19 AM CST, 2 hours 33 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-251700- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1015 AM CST TUE MAR 25 1997 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN EAST TEXAS... NORTHERN LOUISIANA AND SOUTHERN ARKANSAS THIS AFTERNOON AND EARLY EVENING. A THUNDERSTORM OUTFLOW BOUNDARY AT LATE MORNING WAS LOCATED ALONG A LINE FROM NEAR MAGNOLIA ARKANSAS TO CARTHAGE TEXAS TO RUSK TEXAS. THIS OUTFLOW BOUNDARY WAS CAUSING A WEAK LINE OF THUNDERSTORMS AND WAS MOVING EAST AT 30 MPH. A COLD FRONT WAS LOCATED FROM NEAR FORT SMITH ARKANSAS TO PARIS TEXAS TO WACO TEXAS. THIS FRONT WILL MOVE SLOWLY EASTWARD THIS AFTERNOON AND EVENING HELPING TO REGENERATE THUNDERSTORM ACTIVITY ESPECIALLY OVER EAST TEXAS AND NORTHERN LOUISIANA. THE MAIN SEVERE WEATHER THREAT FROM THIS WEATHER SYSTEM WILL BE HIGH WINDS AND/OR LARGE HAIL. TORNADOES ARE NOT ANTICIPATED BUT IF THEY OCCUR...THEY SHOULD BE ISOLATED AND WEAK. HEAVY RAIN IS ANOTHER POSSIBILITY WITH THIS SLOW MOVING WEATHER SYSTEM. THE AREAS MOST LIKELY TO RECEIVE HEAVY RAINFALL ARE EAST TEXAS AND NORTHERN LOUISIANA THIS AFTERNOON AND EVENING. t A FEW COUNTY OR PARISH STORM SPOTTERS MAY BE ACTIVATED OVER EAST TEXAS AND NORTHERN LOUISIANA THIS AFTERNOON OR EARLY EVENING. 3
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 12:42 PM CST | Severe Thunderstorm Warning | SHV | Nacogdoches | 33 min |
| Mar 25, 1:42 PM CST | Severe Thunderstorm Warning | SHV | Shelby | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.